Skip to content
My WebMD Sign In, Sign Up
Could I Have Hormonal Problems at 28?
avatar
WhyMeee posted:
Hi, everyone. Something is wrong with me, and my doctor hasn't really done anything about it, so I'm seeking help from anyone who may have some answers or possible leads. Here's a quick rundown before I go into detail: I have a bacterial infection that refuses to die, my sex drive has disappeared except around ovulation time, my vagina won't get wet, and my period is suddenly whacked - I'm spotting for almost a week before my period actually begins.

Okay, here are the details... I'm 28 years old, and my periods have always been perfectly regular my entire life - up until the month before I became pregnant last year - it had come a week early, which was unusual for me. I ended up having an unexplained miscarriage (blighted ovum) at around 3 months. After the miscarriage, I had a D&C, and at my follow-up, found that I had a large ovarian cyst (my first) and had developed a bacterial infection. There's no odor, just opaque white discharge that seems to line the walls of my vagina. I have been to the gyno about 8 times in the last year for this, but it will NOT go away! Every time I go, she performs a "whiff test," smells nothing; examines a sample under the microscope, finds nothing. But the culture usually comes back as BV, and I am prescribed the same medication every time: Clindamycin cream. It never works. Symptoms improve for a week and return. I don't know what to do. I'm tired of hearing "The medication is working, the BV just keeps coming back." Really? How do you know that? It's not like you have me come back in for a re-check after the medication is finished! Let me tell you about my routine for the last year... I never douche. I only use the hypoallergenic Dove soap in the shower every day. I wipe from front to back with unscented baby wipes every single time I use the restroom and then I thoroughly dry my vagina with TP. I wear cotton panty liners and also change them every time I use the restroom. I make my fiance wash his penis before we have sex - every time. I also take Florajen every day, which my doctor recommended, as well as RePhresh vaginal gel after sex and my period. Is there some other form of medication for the BV? Why do they insist on putting me on the same one?

Next problem... I was put on birth control after the miscarriage, as my doc recommended I don't get pregnant for a while so my body can heal. I began taking BeYaz. Everything seemed fine. My periods had returned to normal. A few months into it, I had ZERO sex drive. My vagina couldn't even get wet anymore, and before birth control, it was like a waterfall down there at just the thought of sex! I stopped taking it, but my sex drive did not return. Last gyno visit, which was about 2 months ago (and with a new doctor), I mentioned this and told him that I think I may have a hormonal imbalance or something, but he disagreed because I'm "too young" and also because my periods were still regular. He prescribed an estrogen cream, which I never took because I was too scared after reading about it causing cancer. Just my luck, after that particular doctor appointment, the next period I had was abnormal. It came just 2 weeks after my previous period had ended, and it lasted for 2 whole weeks! Spotting for the first week, heavy flow for the second week. This month, my period is due to arrive in 2 days... but I've been spotting faint pink for the last 4 days. I just read last night that this can indicate low progesterone, which I also read causes miscarriages. Is that correct? And if so, who do I have to see to get a blood test - my gyno or an endocrinologist, and is there even anything that can be done to fix this?

Other symptoms that may or may not be related: Thin hair - started falling out after the miscarriage, and has improved a lot, but still not as thick. I'm thirsty all the time, dry lips. Sometimes I wake up in the middle of the night and my heart is racing and I feel lightheaded. I'm not on any meds, and my cyst is gone as far as I know.

Thank you.
Reply
 
avatar
mnmsgurl08 responded:
Sounds to me like you need a new gyno. I havent even started this journey yet and scared of this result too. I would stop anything and everything your are on because it sounds like its doing more harm than good. I have taken Yaz for 4 years and been off of it for almost just as long...and we are still not pregnant. I have seen the same doctor the whole time and I have made the decision to see another gyno in the same office to get a second opinion. My doctor has told me that it because i was on the pill for so long... and thats why i was irregular with my cycle...not true. My cycle was irregular BEFORE I started on the pill...thats why I took the pill before I got married to help with my cycle...in the end its still jacked up.

My advice would be to get another opinion. Thats where I am starting with my appt in 2 weeks. Good Luck!


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

New Committee Opinion on Female Fertility TestingExpert
New Guidelines on Fertility Testing! American Society for Reproductive Medicine (ASRM) released a Committee Opinion on evaluation of the ... More
Was this Helpful?
6 of 6 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center